MAUDE Adverse Event Report: COOK INC PERICARDIOCENTESIS CATHETER SET; GBX CATHETER, IRRIGATION

COOK INC PERICARDIOCENTESIS CATHETER SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that a patient underwent a pericardiocentis drainage procedure.During the procedure, blood leaked near the stop cock.The user placed the catheter and attempted to aspirate from the three-way stop cock in order to start the drainage process.However, this failed because of the blood leakage.The catheter was replaced with another catheter to complete the procedure.The patient did not experience any additional adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
A review of the complaint history, drawings, functional testing, device history record, instructions for use (ifu), manufacturing instructions, trends, quality control and visual inspection of the returned device was conducted during the investigation.One used pericardiocentesis catheter set was returned for investigation.This set includes one stopcock.Tubing was removed from the stopcock for testing purposes.Physical examination revealed one 3 mm crack at the base of the stopcock next to the hex nut.A leak test was performed using fluid filled syringe; a fluid leak was noted.The handle manipulated correctly and pin was aligned with the hex nut correctly.Thru-hole is open.The cause of the crack and leak could not be determined.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, examination of the returned device and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
PERICARDIOCENTESIS CATHETER SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6040527
Report Number1820334-2016-01178
Device Sequence Number1897156
Product Code GBX
UDI-Device Identifier00827002082892
UDI-Public(01)00827002082892(17)190226(10)6532865
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-PCS-850-NDHN-031594
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/19/2016
Supplement Report FDA Received Date03/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1